Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 29, 2016, 3:21 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Sep 29, 2016, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WWUS82 KMFL 291921
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU SEP 29 2016
FLZ073-074-173-292000-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
321 PM EDT THU SEP 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN
MIAMI-DADE COUNTY UNTIL 400 PM EDT...
* AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLDEN
GLADES TO PINECREST. THESE STORMS WERE MOVING VERY SLOWLY TO THE
NORTHEAST.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH
MIAMI...SURFSIDE...KENDALL...VIRGINIA KEY...MIAMI GARDENS...NORTH
MIAMI...NORTH MIAMI BEACH...AVENTURA...SUNNY ISLES BEACH...
PINECREST...OPA-LOCKA...MIAMI SPRINGS...MIAMI SHORES...NORTH BAY
VILLAGE AND WEST MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2597 8011 2581 8011 2571 8014 2562 8038
2592 8024
TIME...MOT...LOC 1920Z 241DEG 4KT 2590 8020 2566 8032
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 29, 1:56 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 29, 1:56 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Miami FL 156 PM EDT Thu Sep 29 2016 .AVIATION... SCT showers will continue to push over Gulf Coast and northern interior regions through 30/0000Z, affecting KAPF. VCTS may develop along the east coast TAF sites aft 29/2000Z, with activity diminishing and moving east by 30/0000Z. These storms could produce gusty and erratic winds while lowing vis to below 3 sm. VFR conds tonight with dry conditions prevailing. && .PREV DISCUSSION... /issued 1019 AM EDT Thu Sep 29 2016/ UPDATE... Scattered light to moderate showers were observed moving from the Gulf Coast eastward into Collier County. The 12Z MFL sounding indicated MU CAPE around 2,000 J/KG, which is rather unimpressive for this time of year and much lower than 24-hours ago. A dry layer was observed from around 900mb up through 600 mb with only 1.65 inches of PW, again below normal for this time of year. Diurnal heating this afternoon will allow for an east coast sea breeze to develop. This should aid in developing convection. With a deep layer west-southwest flow, storms will generally move eastward today at around 10 mph. The 29/0600Z GFS indicated the highest moisture levels this afternoon to reside in the northern portions of the CWA. Thus, have increased pops slightly in interior and northern region to account for this trend. Otherwise, the rest of the forecast appears on track. PREV DISCUSSION... /issued 411 AM EDT Thu Sep 29 2016/ DISCUSSION... Synopsis: High pressure will gradually nose westward into South Florida over the weekend, but warm, humid conditions will prevail with daily chances for thunderstorms. Uncertainty in the forecast exists for early next week and weather will depend on the evolution of Tropical Storm Matthew, currently in the eastern Carribean. Short Term (Today through Saturday): Pesky trough axis associated with broad, closed, deep-layer low pressure over the Ohio Valley will remain over the eastern Gulf of Mexico over the next couple of days. This will keep southwesterly flow over the Florida Peninsula, with moisture streaming across the area. Lift will be enhanced by the trough and mid-level temperatures will be supportive of thunderstorms. Northern interior sections will have the greatest coverage of convection, but activity could affect all areas of the region, mainly during the afternoon hours. For Saturday, the low and affiliated trough will weaken and lift northward as high pressure centered over the western Atlantic expands toward the Florida Peninsula. Although overall rain chances will not diminish much from this feature, easterly flow will establish and focus activity away from the east coast on Saturday. Long Term (Saturday night through Wednesday Night): For the remainder of the weekend and into Monday, easterly flow will remain established and increase as pressure gradient gradually tightens. Rain chances will remain, mainly diurnal in nature of land areas. National Hurricane Center is tracking Tropical Storm Matthew, east and northeast of Curacao as of 2 AM this morning in the eastern Carribean Sea. Matthew is forecast track westward into Saturday and become a hurricane. Matthew is then likely to turn northward and reside somewhere in the vicinity of Haiti, eastern Cuba, or the southeastern Bahamas Monday or Tuesday. As with any tropical system, there is a great deal of uncertainty with Tropical Storm Matthew. It is too early to tell if this system will have any impact on South Florida, but it is important to remain informed of its progress with the latest information from the National Hurricane Center and National Weather Service Miami. This means the early to mid-next week forecast is highly uncertain and is likely to change more than typical over the next several days. For now, the forecast reflects Matthew passing well to the east of South Florida. Thus, rain chances are relatively low and winds turn to the north by the middle of next week. Again, confidence is quite low in this forecast and Tropical Storm Matthew will continue to be monitored closely. MARINE... Winds and seas are expected to remain below 20 knots and 4 feet, respectively, through Sunday. The exception will be around thunderstorms, which will create brief periods of gusty winds and rough seas. Depending on the future track of now Tropical Storm Matthew, winds and seas may become hazardous early next week, particularly in Atlantic waters. Refer to the National Hurricane Center as well as National Weather Service Miami to stay informed on the evolution of this system. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 89 74 89 76 / 50 30 40 40 Fort Lauderdale 89 77 89 78 / 40 20 40 40 Miami 90 77 90 77 / 40 20 50 30 Naples 89 75 88 75 / 40 30 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...23/SK MARINE...23/SK AVIATION...27/JT UPDATE...27/JT
Hazardous weather outlook, Sep 29, 3:55 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT THU SEP 29 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 292000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 355 AM EDT THU SEP 29 2016 ...THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY NORTH AND INTERIOR... ...WATERSPOUTS POSSIBLE ALL LOCAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON, ESPECIALLY OVER THE INTERIOR AND NORTHERN PORTIONS OF SOUTH FLORIDA. THE PRIMARY THREAT WILL BE LIGHTNING AND POTENTIALLY GUSTY WINDS, BUT A FEW THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE REGIONAL WATERS TODAY. WIND: THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS OF UP TO 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF RIP CURRENTS WILL INCREASE TO A MORE MODERATE RISK OVER THE UPCOMING WEEKEND. THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR THE PROGRESS OF TROPICAL STORM MATTHEW, CURRENTLY MOVING THROUGH THE EASTERN CARIBBEAN. IT IS TOO EARLY TO TELL IF THIS SYSTEM WILL HAVE ANY IMPACTS ON SOUTH FLORIDA, BUT IT IS IMPORTANT TO REMAIN WELL INFORMED OF ITS PROGRESS WITH THE LATEST BULLETINS FROM THE NATIONAL HURRICANE CENTER AND YOUR NATIONAL WEATHER SERVICE OFFICE IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 29, 2:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU SEP 29 2016
FLZ067-291900-
INLAND PALM BEACH COUNTY FL-
222 PM EDT THU SEP 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL PALM
BEACH COUNTY UNTIL 300 PM EDT...
* AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CANAL POINT...MOVING NORTHEAST AT 15 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
CALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2680 8055 2692 8065 2696 8062 2696 8026
2689 8026
TIME...MOT...LOC 1821Z 239DEG 15KT 2689 8053
BAXTERSpecial weather statement, Sep 29, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU SEP 29 2016
FLZ073-074-173-292000-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
321 PM EDT THU SEP 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN
MIAMI-DADE COUNTY UNTIL 400 PM EDT...
* AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLDEN
GLADES TO PINECREST. THESE STORMS WERE MOVING VERY SLOWLY TO THE
NORTHEAST.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...MIAMI BEACH...CORAL GABLES...KEY BISCAYNE...SOUTH
MIAMI...SURFSIDE...KENDALL...VIRGINIA KEY...MIAMI GARDENS...NORTH
MIAMI...NORTH MIAMI BEACH...AVENTURA...SUNNY ISLES BEACH...
PINECREST...OPA-LOCKA...MIAMI SPRINGS...MIAMI SHORES...NORTH BAY
VILLAGE AND WEST MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2597 8011 2581 8011 2571 8014 2562 8038
2592 8024
TIME...MOT...LOC 1920Z 241DEG 4KT 2590 8020 2566 8032
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Sep 29, 2:22 PM EDT | Special Weather Statement | MFL | Martin | 38 min |
| Sep 29, 3:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Sep 29, 3:33 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Sep 29, 4:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Sep 29, 5:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.